Alert archive / Missouri / Freeze Warnings in 2018

Freeze Warning 2, NWS Springfield, MO

April 1, 201828 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this freeze warning at Apr 1, 2018, 3:34 PM CDT for 28 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Apr 1, 2018, 7:00 PM CDT. It was in force for 13 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 1, 2018, 3:34 PM CDT (20:34 UTC)
In effect from
Apr 1, 2018, 7:00 PM CDT
Expired
Apr 2, 2018, 8:00 AM CDT
In force
13 hr
Issued by
NWS Springfield, MO
All 31 counties

Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Stone County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 34 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 1, 7:40 PM CDTFREEZING RAIN 0Monett, MOMONETT OVERPASSES ARE SLICK.
Apr 1, 9:00 PM CDTFREEZING RAIN 0Springfield, MOSEVERAL ACCIDENTS HAVE OCCURRED IN THE SPRINGFIELD METRO THIS EVENING DUE TO SLICK ROADS FROM FREEZING RAIN/FREEZING DRIZZLE. MOSTLY BRIDGES AND OVERPASSES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
983 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
377 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

094 
WWUS73 KSGF 012034
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
334 PM CDT Sun Apr 1 2018


KSZ073-097-101-MOZ055>058-066>071-077>083-088>095-101-102-021300-
/O.NEW.KSGF.FZ.W.0002.180402T0000Z-180402T1300Z/
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-McDonald-Barry-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, 
Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, NEVADA,
Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, 
Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, 
Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, 
Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, 
Cedar Springs, El Dorado Springs, Filley, Arnica, 
Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, 
March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, 
Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, 
Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, 
Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson,
Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, 
Mount Vernon, Marionville, Nixa, Christian Center, Ozark, 
Selmore, Anderson, Noel, Goodman, South West City, Pineville, 
Rocky Comfort, Monett, Madry, and Cassville
334 PM CDT Sun Apr 1 2018

...FREEZE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 8 AM CDT
MONDAY...

The National Weather Service in Springfield has issued a Freeze
Warning, which is in effect from 7 PM this evening to 8 AM CDT
Monday. 

* TEMPERATURE...Upper 20s to near 30 through the night. 

* IMPACTS..The sub-freezing temperatures may damage or kill
  sensitive vegetation and crops if precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. 

&&

$$

Foster
2 follow-up statements
848 
WWUS73 KSGF 012356
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
656 PM CDT Sun Apr 1 2018

MOZ103-021300-
/O.EXA.KSGF.FZ.W.0002.180402T0000Z-180402T1300Z/
Stone-
Including the cities of Kimberling City, Crane, Elsey, 
Indian Point, and Silver Dollar City
656 PM CDT Sun Apr 1 2018

...FREEZE WARNING IN EFFECT UNTIL 8 AM CDT MONDAY...

The National Weather Service in Springfield has issued a Freeze
Warning, which is in effect until 8 AM CDT Monday. 

* TEMPERATURE...Upper 20s to near 30 through the night.

* IMPACTS..The sub-freezing temperatures may damage or kill 
  sensitive vegetation and crops if precautions are not taken. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely.

&&

$$

KSZ073-097-101-MOZ055>058-066>071-077>083-088>095-101-102-021300-
/O.CON.KSGF.FZ.W.0002.180402T0000Z-180402T1300Z/
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-McDonald-Barry-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, 
Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, NEVADA,
Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, 
Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, 
Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, 
Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, 
Cedar Springs, El Dorado Springs, Filley, Arnica, 
Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, 
March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, 
Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, 
Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, 
Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson,
Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, 
Mount Vernon, Marionville, Nixa, Christian Center, Ozark, 
Selmore, Anderson, Noel, Goodman, South West City, Pineville, 
Rocky Comfort, Monett, Madry, and Cassville
656 PM CDT Sun Apr 1 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT MONDAY...

* TEMPERATURE...Upper 20s to near 30 through the night.

* IMPACTS..The sub-freezing temperatures may damage or kill 
  sensitive vegetation and crops if precautions are not taken. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely.

&&

$$

Schaumann
105 
WWUS73 KSGF 020229
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
929 PM CDT Sun Apr 1 2018

KSZ073-097-101-MOZ055>058-066>071-077>083-088>095-101>103-021300-
/O.CON.KSGF.FZ.W.0002.000000T0000Z-180402T1300Z/
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-McDonald-Barry-Stone-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, 
Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, NEVADA,
Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, 
Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, 
Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, 
Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, 
Cedar Springs, El Dorado Springs, Filley, Arnica, 
Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, 
March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, 
Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, 
Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, 
Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson,
Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, 
Mount Vernon, Marionville, Nixa, Christian Center, Ozark, 
Selmore, Anderson, Noel, Goodman, South West City, Pineville, 
Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, 
Elsey, Indian Point, and Silver Dollar City
929 PM CDT Sun Apr 1 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT MONDAY...

* TEMPERATURE...Upper 20s to near 30 through the night.

* IMPACTS..The sub-freezing temperatures may damage or kill 
  sensitive vegetation and crops if precautions are not taken. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely.

&&

$$

Schaumann

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this freeze warning went out at Apr 1, 12:44 PM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, Apr 1, 12:44 PM CDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1244 PM CDT Sun Apr 1 2018

.SHORT TERM...(Today and tonight)
Issued at 218 AM CDT Sun Apr 1 2018

Little in the way of changes are expected in the forecast for
Easter Sunday and much of the week.

Yesterdays cold front has moved well south of the area and all
but a few light showers have moved out of the area as well. Cold
air is filtering into the area with temperatures expected to fall
through the day after highs were reached just after midnight.
Afternoon temperatures will be in the upper 20s across central
Missouri to the upper 30s along the Arkansas state line.

With the cold air in place, models bring an area of light
precipitation over the region late this morning and into the
afternoon. Most areas will initially see precipitation in the
form of a cold rain, however where temperatures cool enough,
mainly on the Ozark Plateau this afternoon, some freezing rain may
occur. The main impact with this would be minor icing on elevated
surfaces.

As the precipitation spreads over the region tonight and
temperatures fall, the precipitation will slowly change over to
light freezing rain for most of the area. The exception would be
those counties long the Arkansas line. Some locations across
central Missouri may see some sleet or snow depending on the depth
of the cold airmass. The precipitation will slide quickly to the
south east with nearly all of it out of the area shortly after
midnight.

Will likely need another Freeze Warning for tonight as well, but
will see what the temperatures fall to today. The cloud cover may
be enough tonight to keep temperatures just warm enough that we
may not need one but it will be very close call.

.LONG TERM...(Monday through Saturday)
Issued at 218 AM CDT Sun Apr 1 2018

The next batch of precipitation will begin to spread over the
Ozarks around sunrise Monday as winds slowly shift to the south
through the day. Temperatures will climb into the upper 40s to
lower 50s as warm air and moisture advection occurs through the
day. Some instability will bring the potential for some
thunderstorms to occur but no severe weather is expected.

Another cold front will move into and through the Ozarks rather
quickly Tuesday. After highs in the upper 50s to lower 60s on
Tuesday and showers and storms continuing from Monday night
through most of the day Tuesday, temperatures will fall quickly
through Wednesday morning as the clod front clears out the cloud
cover in its haste to move south. Cold high pressure will move
over the area with temperatures falling into the middle to upper
20s across all of the Ozarks.

A warming trend is then expected through the end of the week
though overall temperatures will be slightly cooler than normal
for this time of year as we head into the weekend.

Another round of rain will move over the region Thursday night
with precipitation chances lingering into the weekend as the
weather pattern remains active through the weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1238 PM CDT Sun Apr 1 2018

Pilots can expect prevailing MVFR to IFR conditions through Monday
as low stratus, precipitation and some fog persist. Most
precipitation including freezing rain will impact the area through
the evening. The lowest ceilings will occur tonight and early
Monday.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...Foster
Hazardous weather outlook, Apr 1, 12:16 PM CDT, 3 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
1216 PM CDT Sun Apr 1 2018

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-021730-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
1216 PM CDT Sun Apr 1 2018

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited lightning risk.
  Extreme Freeze Risk.
  Limited Ice Accumulation Risk.
  Limited Snow Risk.

DISCUSSION...

  A wintry mix of precipitation will impact the outlook area this
  afternoon into tonight. Ice accumulations will be very minor
  and confined to mainly elevated objects. Minor snow or sleet
  accumulations less than one inch are possible across central
  Missouri. Temperatures will be near to just above freezing and
  little if any travel impacts are expected but be alert
  localized slick spots mainly tonight.

  A few thunderstorms will also be possible this afternoon with
  small hail possible in the stronger cells.

  A freeze risk will occur generally north of a Pittsburg, Kansas
  to Salem, Missouri line again tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

  A freeze risk will occur again Tuesday and Wednesday nights as
  an unseasonably cold air mass moves over the region

  Cold fronts will bring a chance for thunderstorms Tuesday and
  again Friday morning.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Foster

In the hours before

Local storm report, Apr 1, 1:29 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
129 PM CDT SUN APR 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0113 PM     HAIL             3 NW SEYMOUR            37.17N 92.81W
04/01/2018  E1.00 INCH       WEBSTER            MO   PUBLIC

&&

DC
Special weather statement, Apr 1, 2:35 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Springfield MO
235 PM CDT SUN APR 1 2018

MOZ082-092-012015-
Wright MO-Texas MO-
235 PM CDT SUN APR 1 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WRIGHT AND SOUTHWESTERN
TEXAS COUNTIES UNTIL 315 PM CDT...

At 234 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mansfield, or 13 miles north of Ava, moving east at 45 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Mountain Grove...                 Cabool...
Mansfield...                      Dawson...
Norwood...                        Simmons...
Elk Creek...

LAT...LON 3709 9265 3721 9265 3733 9200 3714 9196
TIME...MOT...LOC 1934Z 259DEG 40KT 3714 9259

Burchfield
Local storm report, Apr 1, 2:38 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
238 PM CDT SUN APR 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     FREEZING RAIN    CARTHAGE                37.18N 94.31W
04/01/2018  E0.01 INCH       JASPER             MO   PUBLIC

            THIN GLAZE OF ICE ON TREES, CARS AND
            ELEVATED OBJECTS IN CARTHAGE PER FACEBOOK
            POST.

&&

BURCHFIELD
Special weather statement, Apr 1, 2:58 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Springfield MO
258 PM CDT SUN APR 1 2018

MOZ097-106-012045-
Oregon MO-Howell MO-
258 PM CDT SUN APR 1 2018

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HOWELL AND CENTRAL
OREGON COUNTIES UNTIL 345 PM CDT...

At 257 PM CDT, Doppler radar was tracking a strong thunderstorm near
West Plains, moving east at 45 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
West Plains...                    Alton...
Brandsville...                    Rover...
Wilderness...                     Couch...
Greer...

LAT...LON 3663 9188 3676 9185 3682 9112 3657 9113
TIME...MOT...LOC 1957Z 268DEG 40KT 3670 9176

Burchfield
Local storm report, Apr 1, 3:12 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
312 PM CDT SUN APR 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0254 PM     FREEZING RAIN    APPLETON CITY           38.19N 94.03W
04/01/2018  E0.01 INCH       ST. CLAIR          MO   EMERGENCY MNGR

            GETTING REPORTS IN THE APPLETON CITY AREA ON
            52 HIGHWAY HAS BECOME SLICK WITH SOME SLIDE
            OFFS AND ACCIDENTS.

&&

BURCHFIELD

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 1:07 PM CDTSevere Thunderstorm WarningSGFWebster, Wright38 min
Apr 1, 2:04 PM CDTWinter Weather AdvisorySGFBarry, Barton, Benton, Camden, Cedar, Christian and 23 more10 hr
Apr 1, 2:35 PM CDTSpecial Weather StatementSGFWright40 min
Apr 1, 2:46 PM CDTSevere Thunderstorm WarningSGFTexas, Wright44 min
Apr 1, 2:58 PM CDTSpecial Weather StatementSGFOregon47 min

Nearby

Freeze Warnings in Missouri, 2018Freeze Warnings in Kansas, 2018Every freeze warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.